MAUDE Adverse Event Report: MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number N183002
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a nitrex guidewire with a trailblazer device during treatment of a 230mm plaque cto (chronic total occlusion-100%) in the patient¿s mid superficial femoral artery (sfa).Moderate calcification and slight tortuosity are reported.Ifu was followed and the device was prepped without issue.The vessel was not pre-dilated.It is reported that the tip of the nitrex device was prolapsed outside.035 x 135 trailblazer in attempt to cross sfa cto.When withdrawing the wire from the trailblazer, the nitrex wire broke.The physician then removed the trailblazer with the remaining wire (with tip).No part of the wire remained in the patient.The procedure was then completed using a.035 x 260 (glidewire advantage) non-medtronic wire.No patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation: the specimen consists of one-1 mj-ncca-x int 300-018; returned coiled, loose and accompanied by the trailblazer device, double-bagged within ¿zip-lock¿ style poly biohazard pouches.Dimensional verification: the specimen presents an overall length of 299.10cm from the proximal aspect of the core wire fracture, the coil segment is stretched to a combined length of approximately 37cm, a shaft diameter of.01705¿ to.01710¿, a finished coil diameter of.01730¿ to.01740¿ measured at the joints.The angled tip shape appears correct and unremarkable.A gage bushing certified to be.0180¿ passed over the length of the specimen proximal of the coil damage with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity.Observation findings: the specimen presents fractures of the core and coil wires.The core wire has sustained a low cycle bending fatigue overload with tensile loading approximately 0.55cm from the distal end.The coil wire has sustained a tensile overload with torsional loading an indeterminate distance from the joints with concurrent stretching of the coil wraps prior to fracture.The core wire presents residual bend damage over the 2.5mm distal of the fracture and 3.00cm proximal of the fracture.All joints appear to be intact and correct.Deposits of dried tissue are attached to the coil wraps on the detached distal segment.Except where noted, the specimen device appears visually and dimensionally correct.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a nitrex guidewire with a trailblazer device during treatment of a 230mm plaque cto (chronic total occlusion-100%) in the patient¿s mid superficial femoral artery (sfa).Moderate calcification and slight tortuosity are reported.Ifu was followed and the device was prepped without issue.The vessel was not pre-dilated.No resistance was experienced when advancing the nitrex wire.It is reported that the tip of the nitrex device was prolapsed outside.035 x 135 trailblazer in attempt to cross sfa cto.When withdrawing the wire from the trailblazer, the nitrex wire broke.No resistance was experienced during withdrawal.The physician then removed the trailblazer with the remaining wire (with tip).The nitrex wire remained in the trailblazer.No part of the wire remained in the patient.No the procedure was then completed using a.035 x 260 (glidewire advantage) non-medtronic wire.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information received no resistance was experienced when advancing the nitrex wire.No resistance was experienced during withdrawal.The nitrex wire remained in the trailblazer.If information is provided in the future, a supplemental report will be issued.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key8137213
Report Number2183870-2018-00565
Device Sequence Number194917
Product Code DQX
UDI-Device Identifier00821684058213
UDI-Public00821684058213
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2020
Device Catalogue NumberN183002
Device Lot Number10898556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer12/13/2018
02/20/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date01/04/2019
03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight68